Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 219, NWS Atlanta, GA

August 30, 2014Polk County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 30, 2014, 6:27 PM EDT for Polk County, Georgia. It was in force for 17 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 30, 2014, 6:27 PM EDT (22:27 UTC)
Expired
Aug 30, 2014, 6:44 PM EDT
In force
17 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Polk County, GA

The radar

The Atlanta radar (KFFC), 88 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 30, 6:30 PM EDTTSTM WND DMGRockmart, GANUMEROUS TREES DOWN IN THE EASTERN PART OF THE COUNTY ESPECIALLY NEAR ROCKMART.
Aug 30, 6:30 PM EDTTSTM WND DMGRockmart, GANUMEROUS TREES DOWN IN THE EASTERN PART OF THE COUNTY ESPECIALLY NEAR ROCKMART. EM REPORTS TREE DOWN ON HOUSE WHERE OCCUPANT OF HOUSE SUFFERED A HEAD INJURY AND WAS ESCORTED TO HOSPITAL. EM ALSO REPORTS 1 ROOF PARTIALLY BLOWN OFF AND A WHOLE SUBDIVISION ON LAK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 549 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
549 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

536 
WUUS52 KFFC 302227
SVRFFC
GAC233-302315-
/O.NEW.KFFC.SV.W.0219.140830T2227Z-140830T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT SAT AUG 30 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN POLK COUNTY IN NORTHWEST GEORGIA

* UNTIL 715 PM EDT

* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROCKMART...MOVING NORTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BRASWELL AND ARAGON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3410 8516 3408 8516 3408 8512 3409 8512
      3410 8505 3408 8504 3408 8492 3396 8497
      3395 8498 3395 8505 3390 8505 3390 8522
TIME...MOT...LOC 2227Z 198DEG 15KT 3396 8508

$$
1 follow-up statement
157 
WWUS52 KFFC 302244
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EDT SAT AUG 30 2014

GAC233-302254-
/O.CAN.KFFC.SV.W.0219.000000T0000Z-140830T2315Z/
POLK GA-
644 PM EDT SAT AUG 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN POLK COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

LAT...LON 3410 8516 3408 8516 3408 8512 3409 8512
      3410 8505 3408 8504 3408 8492 3396 8497
      3395 8498 3395 8505 3390 8505 3390 8522
TIME...MOT...LOC 2244Z 198DEG 15KT 3403 8505

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:52 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Aug 30, 3:52 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EDT SAT AUG 30 2014

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...

OVERALL PATTERN DEFINED BY STRONG UPPER HIGH CENTERED OF THE SC
COAST. UPPER TROUGH CURRENTLY OVER LOWER MS VALLEY PROGGED TO
FLATTEN AS IT RUNS INTO THE UPPER RIDGE. WESTERLIES SHOULD REMAIN
NORTH OF THE STATE WITH MOISTURE TRAPPED IN THE E-W ORIENTED RIDGE
AXIS SUN-MON.

PRIMARY CONCERN IN THE SHORT TERM IS HOW WIDESPREAD AND INTENSE
CONVECTION WILL BE THIS AFTERNOON AND EVENING. IN SPITE OF MLCAPE
VALUES AROUND 2000 J/KG...ONLY A FEW CELLS INDICATING MUCH LIGHTNING
OR SUBSTANTIAL REFLECTIVITY ALOFT SO FAR. DCAPE VALUES BELOW 800 SO
NOT EXPECTING ANY SIGNIFICANT WIND THREAT. WILL CONTINUE TO
MONITOR.

MODELS INDICATING LESS CONVECTION SUNDAY THAN TODAY AS UPPER RIDGE
AXIS REMAINS ENTRENCHED. COULD SEE TSRA NEAR SEA BREEZE REGION IN
FAR SRN AND SERN COUNTIES AS WELL AS A FEW TSRA ALONG WEAK SFC
BOUNDARY SLIPPING ACROSS ERN TN.

SNELSON

.LONG TERM /MONDAY THROUGH SATURDAY/...

NO CHANGES TO THE LONG TERM. UPPER RIDGE WILL CONTINUE TO DOMINATE
THE PATTERN THROUGH THE PERIOD. A COUPLE OF SHORT WAVES SHOULD
PASS MAINLY TO THE NORTH OF THE FORECAST AREA. PREVIOUS DISCUSSION
IS INCLUDED BELOW.

41

LONG TERM /355 AM EDT SAT AUG 30 2014/...
HIGH PRESSURE ALOFT AND AT THE SURFACE WILL CONTINUE TO DOMINATE
THE WEATHER THROUGH MUCH OF THE EXTENDED PORTION OF THE FORECAST.
A MID LEVEL DISTURBANCE WILL IMPACT MAINLY THE NORTHERN PORTIONS
OF THE CWFA SUNDAY EVENING...AND HAVE ADJUSTED POPS ACCORDINGLY.
THE SHEAR AXIS SHOULD WEAKEN BY MONDAY. CONVECTION WILL RETURN TO
A MORE SUMMER- LIKE DIURNAL PATTERN FOR MUCH OF NEXT WEEK.

THE MODELS ARE PROGGING A WEAK TROUGH TO DROP SOUTH ACROSS THE
REGION ON WEDNESDAY. BEHIND THE WEAK BOUNDARY...WINDS ARE EXPECTED
TO SHIFT TO A MORE EASTERLY DIRECTION.

TEMPERATURES WILL ALSO REMAIN ABOVE NORMAL THROUGH THE PERIOD. AFTER
THE WEAK BOUNDARY MID-WEEK...TEMPS ARE EXPECTED TO COOL OFF A FEW
DEGREES...BUT STILL REMAIN ABOVE NORMAL FOR THIS TIME OF YEAR.

NLISTEMAA

AVIATION...
18Z UPDATE...
ISOLD SHRA DEVELOPING QUICKLY ACROSS THE AREA BUT NO TSRA SO FAR.
EXPECT ISOLD TSRA TO DEVELOP MAINLY 20Z-00Z. HAVE ADDED THIS FOR
ALL FCST SITES BASED ON RADAR AND SATELLITE TRENDS. ACTIVITY
SHOULD DISSIPATE BY 03Z. EVEN WITH SLY FLOW...NOT ANTICIPATING ANY
STRATUS DEVELOPMENT TONIGHT BUT WILL CONTINUE TO MONITOR FOR THIS
POSSIBILITY. COULD SEE SOME MVFR FOG AROUND SUNRISE AT A FEW
SPOTS PRONE TO RADIATIONAL COOLING. NO VSBY ISSUES AT KATL THOUGH.
SFC WINDS WILL REMAIN SSE THRU 15Z SUN AFTER WHICH SW TO WSW
WINDS ARE EXPECTED.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON STRATUS DEVELOPMENT.
HIGH CONFIDENCE ON ALL OTHER ELEMENTS.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  94  69  94 /  40  20  20  30
ATLANTA         71  90  72  91 /  40  20  20  30
BLAIRSVILLE     65  85  63  87 /  40  40  30  30
CARTERSVILLE    69  90  68  92 /  50  30  20  30
COLUMBUS        73  93  73  93 /  40  20  20  30
GAINESVILLE     70  89  70  91 /  40  30  20  30
MACON           70  94  69  94 /  40  20  20  30
ROME            70  90  68  93 /  50  30  20  40
PEACHTREE CITY  69  91  68  91 /  40  20  20  30
VIDALIA         73  96  73  95 /  30  30  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....41
AVIATION...SNELSON
Hazardous weather outlook, Aug 30, 3:57 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT SAT AUG 30 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-312000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
357 PM EDT SAT AUG 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS MUCH OF GEORGIA THIS AFTERNOON AND EVENING. STORMS WILL
HAVE THE POTENTIAL TO BECOME STRONG PRODUCING GUSTY
WINDS...FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN
ON SUNDAY. A FEW STORMS MAY BECOME STRONG. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED THROUGH THE REMAINDER OF THE FORECAST
PERIOD WITH MAINLY A DIURNAL PATTERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 30, 4:53 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
453 PM EDT SAT AUG 30 2014

GAZ033-044-045-302130-
453 PM EDT SAT AUG 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN DEKALB AND
FULTON COUNTIES UNTIL 530 PM EDT...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRESHAM PARK...MOVING NORTH AT 20 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS DEKALB AND FULTON COUNTIES...INCLUDING AREAS
AROUND CEDAR GROVE...PANTHERSVILLE...GRESHAM PARK...LAKEWOOD PARK...
HAPEVILLE...EAST POINT...COLLEGE PARK...CASCADE HEIGHTS...EAST
LAKE...WEST END...TURNER FIELD...ATLANTA...KIRKWOOD...GRANT PARK-ZOO
ATLANTA AND AVONDALE ESTATES. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3383 8445 3385 8446 3388 8444 3391 8445
      3397 8438 3397 8427 3392 8426 3388 8421
      3365 8424 3365 8446 3362 8446 3382 8448
TIME...MOT...LOC 2054Z 180DEG 15KT 3370 8435
Special weather statement, Aug 30, 4:56 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EDT SAT AUG 30 2014

GAZ021-302130-
456 PM EDT SAT AUG 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN CHEROKEE
COUNTY UNTIL 530 PM EDT...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LEBANON...MOVING NORTH AT 20 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS CHEROKEE COUNTY...INCLUDING AREAS AROUND
WOODSTOCK...LEBANON...HOLLY SPRINGS...BRIDGEMILL...HICKORY FLAT...
UNION HILL...CANTON...BUFFINGTON...BALL GROUND...WALESKA...SALACOA
VALLEY AND REAVIS MOUNTAIN. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3438 8458 3438 8445 3439 8443 3437 8440
      3438 8431 3419 8433 3417 8436 3413 8436
      3410 8442 3407 8442 3408 8456 3441 8460
      3441 8458
TIME...MOT...LOC 2056Z 182DEG 17KT 3413 8445
Special weather statement, Aug 30, 5:10 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT SAT AUG 30 2014

GAZ012-020-302145-
510 PM EDT SAT AUG 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BARTOW AND
GORDON COUNTIES UNTIL 545 PM EDT...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PINE LOG...MOVING NORTH AT 20 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS BARTOW AND GORDON COUNTIES...INCLUDING AREAS
AROUND WHITE...PINE LOG...FUNKHOUSER...FOLSOM...FAIRMOUNT...
SONORAVILLE...RANGER...OAKMAN...REDBUD...AUDUBON AND NICKELSVILLE.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3462 8471 3460 8472 3458 8465 3446 8464
      3436 8466 3435 8464 3435 8466 3424 8466
      3424 8483 3462 8488 3461 8486 3461 8475
      3463 8473
TIME...MOT...LOC 2111Z 179DEG 15KT 3434 8472
Special weather statement, Aug 30, 6:04 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
604 PM EDT SAT AUG 30 2014

GAZ030-031-041-302230-
604 PM EDT SAT AUG 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN POLK...
PAULDING AND HARALSON COUNTIES UNTIL 630 PM EDT...

AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DRAKETOWN...MOVING NORTH AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS POLK...PAULDING AND HARALSON COUNTIES...
INCLUDING AREAS AROUND DRAKETOWN...UNION...EUBANK LAKE...YORKVILLE...
ANTIOCH...BRASWELL...FISH CREEK...VAN WERT...ROCKMART AND ARAGON.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3410 8516 3408 8516 3408 8512 3409 8512
      3410 8505 3408 8504 3408 8488 3380 8495
      3381 8504 3373 8506 3375 8519
TIME...MOT...LOC 2204Z 190DEG 21KT 3383 8506
Special weather statement, Aug 30, 6:05 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT SAT AUG 30 2014

GAZ014-022-302230-
605 PM EDT SAT AUG 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN DAWSON AND
FORSYTH COUNTIES UNTIL 630 PM EDT...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF CUMMING...MOVING NORTH AT 20 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS DAWSON AND FORSYTH COUNTIES...INCLUDING
AREAS AROUND CUMMING...OSCARVILLE...COAL MOUNTAIN...CHESTATEE...
MATT...LUMPKIN...WAR HILL PARK...SILVER CITY...DOUGHERTY...
DAWSONVILLE...MCKEE AND JUNO. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3446 8409 3442 8399 3441 8397 3439 8398
      3435 8398 3430 8393 3423 8397 3422 8396
      3419 8399 3419 8405 3411 8410 3411 8416
      3452 8421 3452 8416
TIME...MOT...LOC 2205Z 179DEG 18KT 3421 8405
Special weather statement, Aug 30, 6:11 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 PM EDT SAT AUG 30 2014

GAZ003-004-302245-
611 PM EDT SAT AUG 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHITFIELD
AND CATOOSA COUNTIES UNTIL 645 PM EDT...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DALTON...MOVING NORTH AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHITFIELD AND CATOOSA COUNTIES...INCLUDING
AREAS AROUND MILL CREEK...DALTON...ROCKY FACE...DAWNVILLE...TUNNEL
HILL...VARNELL...BEAVERDALE...SALEM AND COHUTTA. RESIDENTS IN THIS
AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3483 8485 3481 8486 3479 8485 3478 8486
      3479 8487 3472 8485 3470 8489 3471 8493
      3468 8490 3468 8505 3472 8505 3472 8508
      3499 8511 3499 8484
TIME...MOT...LOC 2212Z 178DEG 20KT 3477 8497

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 3:37 PM EDTSpecial Weather StatementFFCFulton23 min
Aug 30, 3:53 PM EDTSpecial Weather StatementFFCFayette37 min
Aug 30, 3:54 PM EDTSpecial Weather StatementFFCPike36 min
Aug 30, 4:24 PM EDTSpecial Weather StatementFFCClayton, Fulton36 min
Aug 30, 4:53 PM EDTSpecial Weather StatementFFCDeKalb, Fulton37 min
Aug 30, 4:56 PM EDTSpecial Weather StatementFFCCherokee34 min
Aug 30, 5:10 PM EDTSpecial Weather StatementFFCGordon35 min
Aug 30, 6:04 PM EDTSpecial Weather StatementFFCPaulding26 min
Aug 30, 6:05 PM EDTSpecial Weather StatementFFCDawson, Forsyth25 min
Aug 30, 6:11 PM EDTSpecial Weather StatementFFCWhitfield34 min
Aug 30, 6:38 PM EDTSpecial Weather StatementFFCFloyd37 min
Aug 30, 6:42 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield33 min
Aug 30, 7:15 PM EDTSpecial Weather StatementFFCCatoosa, Floyd, Whitfield30 min
Aug 30, 7:57 PM EDTSpecial Weather StatementFFCUnion33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.